MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Catalog Number FUS-120045
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The distributor reported that prior to use, the user facility observed a white stain at the distal end of the flexor ureteral access sheath.This device was not used.There was no contact with the patient.As reported, there was no impact to the patient.
 
Additional Manufacturer Narrative
Report source - other: (b)(6).Investigation summary: a review of the complaint history, instructions for use (ifu), device history record, specifications and a visual inspection of the returned device were conducted during the investigation.One opened complaint device was returned for investigation.Photos are provided.Dilator and sheath returned assembled together; the hub was secured inside a plastic hub protective snap pack.Under magnification, the outer surface of the sheath material had been scraped 1.5cm from the distal tip.The coating on the sheath had been scraped off the surface.There were no pieces of sheath coating returned.No obvious manufacturing anomalies were identified or confirmed on the returned sample.Based on the evidence presented by the sample and the physical analysis, this device has been damaged by an instrument of unknown origin.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found (b)(4) non-conformance associated with the complaint device lot number which were identified and reworked prior to further processing.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined, however; based on the provided information, and the device evaluation, the probable root cause is deemed to be; ¿product use or handling related".However, appropriate measures have been initiated to address this failure mode.The quality engineering risk assessment for this failure mode was reviewed and it was determined that risk mitigation activities are being investigated.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6983508
Report Number1820334-2017-03747
Device Sequence Number18994946
Product Code KOE
UDI-Device Identifier00827002461680
UDI-Public(01)00827002461680(17)200706(10)8042910
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFUS-120045
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1